Alert archive / Tennessee / Special Weather Statements in 2013

Special Weather Statement, NWS Nashville, TN

August 3, 20135 counties in Tennessee

NWS Nashville, TN issued this special weather statement at Aug 3, 2013, 5:56 AM CDT for 5 counties in Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2013, 5:56 AM CDT (10:56 UTC)
Expired
Aug 3, 2013, 7:00 AM CDT
In force
64 min
Issued by
NWS Nashville, TN

Counties Benton County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 63 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1907 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WWUS84 KOHX 031056
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 AM CDT SAT AUG 3 2013

TNZ005-006-022>025-031200-
BENTON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
556 AM CDT SAT AUG 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...HOUSTON...
HUMPHREYS...MONTGOMERY AND STEWART COUNTIES...

AT 554 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT 
CAMPBELL BIG SANDY...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN THE PATH INCLUDE DOVER...BIG SANDY...INDIAN
MOUND...HOUSTON COUNTY AIRPORT...WOODLAWN...CAMDEN...TENNESSEE
RIDGE...CUMBERLAND CITY...ERIN...CLARKSVILLE...PALMYRA AND
CUNNINGHAM.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3612 8822 3626 8809 3632 8810 3637 8804
      3637 8801 3638 8802 3664 8768 3664 8711
      3656 8714 3652 8711 3648 8712 3635 8728
      3632 8728 3591 8766 3590 8771 3584 8773
      3590 8822

$$
BOYD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 4:29 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 3, 4:29 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
429 AM CDT SAT AUG 3 2013

.UPDATE...
SHOWERS AND STORMS HAVE DEVELOPED FROM EXTREME WESTERN KY INTO
CENTRAL IN. DECIDED TO RAISE POPS IN THE WEST FOR FIRST 6 HOURS OF
FORECAST PERIOD. ALSO...RE-EXAMINING SHORT RANGE MODELS...LATEST
PROGS ARE SHOWING LOW LEVEL UPSLOPE CONVECTION ON THE PLATEAU
AROUND 18Z. DECIDED TO RAISE POPS TO CHC ON THE PLATEAU AS A
RESULT. STILL THINK THIS ACTIVITY WILL DIMINISH BY NIGHTFALL
SO LEFT GRIDS AFTER 00Z ALONE.

&&

.PREV DISCUSSION... /ISSUED 407 AM CDT SAT AUG 3 2013/

UPDATE...AVIATION FORECAST

AVIATION...
SCATTERED SHOWERS HAVE DEVELOPED OVER NORTHWEST MIDDLE TENNESSEE
INCLUDING THE NASHVILLE AREA. ISOLATED THUNDERSTORMS HAVE ALSO
DEVELOPED IN WESTERN KENTUCKY NORTHWEST OF MURRAY. LOOK FOR
ACTIVITY TO INCREASE IN COVERAGE OVER THE NEXT HOUR OR TWO ACROSS
NORTHWEST MIDDLE TENNESSEE WHILE MOVING SOUTHEAST UNDERNEATH STIFF
NORTHWESTERLY FLOW ALOFT. HAVE AMENDED TERMINALS FOR CLARKSVILLE
AND NASHVILLE.

BOYD

PREV DISCUSSION... /ISSUED 326 AM CDT SAT AUG 3 2013/

DISCUSSION...
CURRENTLY...A STRONG STORM SYSTEM OVER NE OK/E KS/N AR/MO IS
DEVELOPING WHICH WILL FACTOR INTO OUR OWN STORM CHANCES TODAY. THE
CURRENT NW UPPER LEVEL PATTERN WILL CONTINUE THROUGH THE WEEKEND AND
THE MOISTURE CURRENTLY ASSOCIATED WITH THAT SYSTEM WILL CONTINUE TO
ADVECT SOUTHEAST INTO THE TN VALLEY. IT APPEARS THAT THE SW QUARTER
OF THE CWA RUNS THE HIGHEST RISK OF SEEING SOMETHING PRECIPITATE
TODAY. HOWEVER...CURRENT WV IMAGERY SHOWS SOME STRONG SUBSIDENCE
ALSO FILTERING INTO THE NORTHERN AND EASTERN SECTIONS OF THE AREA.
BECAUSE OF THIS...LOWERED POPS FOR THAT SECTOR.

MOST NOTABLE FORECAST TOPICS THIS SHIFT APPEARS TO BE THE WELCOME
COOLING ASSOCIATED WITH A COLD FRONT PASSAGE SUNDAY AND A FRONTAL
SYSTEM BRINGING EXTENSIVE RAINS BY THE END OF THE WEEK. THE DRY AND
COOLER AIR WILL LINGER AT LEAST UNTIL MONDAY. MODEL GUIDANCE
CONTINUES TO COOL THE MID STATE OFF WITH EACH RUN. HESITANT TO
UNDERCUT GUIDANCE AS MID 80S IS ALREADY PRETTY COOL FOR THIS TIME OF
YEAR. THUS KEPT GUIDANCE NUMBERS UNCHANGED FOR SUNDAY.

NEXT...THE FRONTAL SYSTEM AFOREMENTIONED APPEARS TO BE PROGGED TO
REACH CENTRAL KY BY FRIDAY AND SLOW AS IT APPROACHES THE TN BORDER.
THEN...THE FRONTAL SYSTEM BECOMES ALMOST STATIONARY FOR A FEW DAYS
BRINGING ROUNDS OF PRECIP WITH EACH DIURNAL CYCLE. AT THE
MOMENT...THINK THE EURO IS TOO AGGRESSIVE WITH ITS QPF AMOUNTS SO
WENT WITH A 70/30 SPLIT IN FAVOR OF THE GFS SOLUTION. THE GFS
INDICATES THE FRONT WILL FINALLY MOVE THROUGH NASHVILLE BY SATURDAY
NIGHT. WILL BE KEEPING CLOSE EYE ON GUIDANCE TO SEE THE TEMPERATURE
RESPONSE DUE TO THE FRONT IN LATER RUNS. BUT AT VERY LEAST LOOKS
LIKE ANOTHER COOLER...DRIER PERIOD IS ON THE WAY SHOULD THESE
SOLUTIONS VERIFY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

12
Hazardous weather outlook, Aug 3, 5:03 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CDT SAT AUG 3 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-041015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
503 AM CDT SAT AUG 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS DEVELOPING IN THE NORTHWEST PORTIONS OF MIDDLE
TENNESSEE MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAINFALL CAPABLE OF REDUCING DRIVING VISIBILITIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TB12

In the hours before

Special weather statement, Aug 3, 5:12 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
512 AM CDT SAT AUG 3 2013

TNZ005-006-022-023-031115-
BENTON-HOUSTON-MONTGOMERY-STEWART-
512 AM CDT SAT AUG 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...MONTGOMERY AND
STEWART COUNTIES...

AT 509 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTHEAST OF
MURRAY...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS IN THE PATH INCLUDE DOVER AND HOUSTON COUNTY AIRPORT.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3667 8786 3664 8784 3665 8749 3624 8789
      3624 8795 3620 8794 3593 8822 3612 8822
      3626 8809 3636 8810 3637 8801 3644 8807
      3653 8804 3667 8807

BOYD
Special weather statement, Aug 3, 5:56 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 AM CDT SAT AUG 3 2013

TNZ005-006-022>025-031200-
BENTON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
556 AM CDT SAT AUG 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...HOUSTON...
HUMPHREYS...MONTGOMERY AND STEWART COUNTIES...

AT 554 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT
CAMPBELL BIG SANDY...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN THE PATH INCLUDE DOVER...BIG SANDY...INDIAN
MOUND...HOUSTON COUNTY AIRPORT...WOODLAWN...CAMDEN...TENNESSEE
RIDGE...CUMBERLAND CITY...ERIN...CLARKSVILLE...PALMYRA AND
CUNNINGHAM.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3612 8822 3626 8809 3632 8810 3637 8804
      3637 8801 3638 8802 3664 8768 3664 8711
      3656 8714 3652 8711 3648 8712 3635 8728
      3632 8728 3591 8766 3590 8771 3584 8773
      3590 8822

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 5:12 AM CDTSpecial Weather StatementOHXStewart63 min

Nearby

Special Weather Statements in Tennessee, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.